MAUDE Adverse Event Report: KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number RTMGSM01/US
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the following information was provided by the patient: the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring allegedly made her wound worse.On 22-oct-2025, the following information was provided by the medical assistant: on(b)(6) 2025, the patient was seen in the office and reported malfunctions with the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring, including fluid accumulation under the v.A.C.® drape.The wound exhibited redness and signs and symptoms of infection, along with fluid collection beneath the v.A.C.® drape.The patient required overnight hospitalization for observation and was treated with intravenous antibiotics.V.A.C.® therapy was discontinued.The patient is improving.On 15-aug-2025, the device was tested per quality control procedure by a solventum service center, and the device passed the quality control checks and met specifications prior to patient placement.On (b)(6) 2025, the device was placed with the patient.On (b)(6) 2025, the device was tested per quality control procedure by solventum quality engineering, and no failures were found with the device related to this event.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the reported wound worsening, hospitalization, and infection requiring intravenous antibiotics are related to the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.Prior to placement of v.A.C.® therapy, the patient had a history of preexisting infection and uncontrolled diabetes.The patient¿s provider emphasized the importance of diabetes management to prevent further wound complications.The device passed the quality control checks prior to patient placement, and no failures were found with the device related to this event.Device labeling, available in print and online, states: warnings keep v.A.C.® therapy on: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy or apply an alternative dressing at the direction of the treating physician.Dressing changes wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Deterioration of the wound if a wound has been progressing well from dressing change to dressing change but then deteriorates rapidly, consider the following interventions and, where necessary, seek the guidance/expertise of a specialist: -check the therapy hour meter to ensure that the actual number of therapy hours received matches the number of recommended therapy hours (22 hours a day).If the number of therapy hours is less than 22 each day, find out why there is a therapy deficit and remedy the situation.-clean wound more thoroughly during dressing changes.-evaluate for signs and symptoms of infection and, if present, treat accordingly.-change dressing often, ensuring that it is being changed at least every 48 hours.-examine the wound and debride as necessary.Debride the wound edges if they appear non-viable or rolled under as this may inhibit the formation of granulation tissue and migration of epithelial cells over an acceptable wound base.-assess for osteomyelitis and, if present, treat accordingly.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On (b)(6) 2025, the device was tested per quality control procedure by a solventum service center, and the device passed the quality control checks and met specifications prior to patient placement.On (b)(6) 2025, the device was placed with the patient.On (b)(6) 2025, the device was tested per quality control procedure by solventum quality engineering, and no failures were found with the device related to this event.

Brand Name
ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key23485324
Report Number3009897021-2025-00052
Device Sequence Number10559110
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRTMGSM01/US
Device Catalogue NumberRTMGSM01/US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL SULFATE 90MCG/ACT 1-2 PUFFS Q 4HRS PRN.; AMLODIPINE 5MG 1 TAB PD DAILY.; ASPIRIN 81MG 1 TAB DAILY.; ATORVASTATIN CALCIUM 80MG 1 TAB Q HS AT HS.; CLINDAMYCIN 300MG 1 CAP QID.; CLONIDINE HCL 0.1MG 1 TAB PO DAILY PRN HTN.; CYMBALTA DR 60MG 1 TAB PO DAILY.; DOXYCYCLINE 100MG 1 TAB BID FOR 7 DAYS.; EMPAGLIFLOZIN 25MG 1 TAB PO DAILY.; EVOLOCUMAB 140MG/ML ADMIN 1 ML SQ EVERY 14 DAYS.; HUMALOG KWIKPEN INSULIN PER SLIDING SCALE.; LASIX 40MG TAKE 1 TAB PO DAILY.; NOVOLOG FLEXPEN PER SLIDING SCALE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale